Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Melbourne, FL

June 6, 2010Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2010, 4:53 PM EDT for Brevard County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 4:53 PM EDT (20:53 UTC)
Expired
Jun 6, 2010, 5:30 PM EDT
In force
37 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WUUS52 KMLB 062053
SVRMLB
FLC009-062145-
/O.NEW.KMLB.SV.W.0039.100606T2053Z-100606T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
453 PM EDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA

* UNTIL 545 PM EDT.

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TITUSVILLE AIRPORT...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MERRITT ISLAND WILDLIFE REFUGE...KENNEDY SPACE CENTER...PLAYALINDA
  BEACH AND PORT CANAVERAL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2840 8059 2840 8063 2853 8058 2858 8060
      2841 8066 2841 8072 2852 8073 2853 8077
      2853 8074 2860 8073 2859 8076 2862 8079
      2867 8078 2868 8069 2866 8067 2869 8064
      2860 8058 2845 8052
TIME...MOT...LOC 2053Z 269DEG 15KT 2853 8076

$$


52
2 follow-up statements
673 
WWUS52 KMLB 062106
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
506 PM EDT SUN JUN 6 2010

FLC009-062145-
/O.CON.KMLB.SV.W.0039.000000T0000Z-100606T2145Z/
BREVARD-
506 PM EDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL BREVARD COUNTY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR KENNEDY SPACE CENTER...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PLAYALINDA BEACH...JETTY PARK AND PORT CANAVERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2840 8059 2840 8063 2853 8058 2858 8060
      2841 8066 2841 8072 2852 8073 2853 8077
      2853 8074 2860 8073 2859 8076 2862 8079
      2867 8078 2868 8069 2866 8067 2869 8064
      2860 8058 2845 8052
TIME...MOT...LOC 2106Z 269DEG 15KT 2853 8070

$$


52
624 
WWUS52 KMLB 062130
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
530 PM EDT SUN JUN 6 2010

FLC009-062140-
/O.CAN.KMLB.SV.W.0039.000000T0000Z-100606T2145Z/
BREVARD-
530 PM EDT SUN JUN 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREVARD COUNTY
IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2840 8059 2840 8063 2853 8058 2858 8060
      2841 8066 2841 8072 2852 8073 2853 8077
      2853 8074 2860 8073 2859 8076 2862 8079
      2867 8078 2868 8069 2866 8067 2869 8064
      2860 8058 2845 8052
TIME...MOT...LOC 2130Z 269DEG 15KT 2853 8059

$$



52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:59 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 6, 1:59 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
159 PM EDT SUN JUN 6 2010

.DISCUSSION...

ISOLATED STORMS CURRENTLY MOVING EWD 15 TO 20 MPH ATTM WITH MORE
NUMEROUS ACTIVITY NORTH OF CENTRAL FLORIDA ASCD WITH AN APCHG
SHORTWAVE.

THE EAST COAST BREEZE BOUNDARY JUST GETTING DEVELOPED AT THE
IMMEDIATE COAST S OF MLB AND WILL SHOW ONLY LIMITED WWD PROGRESS...
REMAINING ALONG THE COAST DUE TO STRONGER COUNTERING FLOW. LTST
SOUNDING FROM XMR LATE THIS MORNING SHOWED PWAT JUST UNDER TWO
INCHES WITH SOME COOLING ALOFT. EXPECT SCATTERED STORMS ACROSS THE
AREA THE REMAINDER OF THE AFTERNOON THROUGH AROUND 9 PM WITH GRADUAL
DECREASE IN COVERAGE AFTER 10 PM. THE COASTAL AREAS WILL SEE A
GREATER THREAT OF STRONG STORMS WITH POSSIBILITY OF ECSB
INTERACTION. THE NORTHERN AREAS NORTH OF I-4 ALSO DUE TO APCHG
ACTIVITY FROM N FL.

MONDAY...LTST GUID PUSHES A MARINE BACKDOOR TYPE FRONTAL BOUNDARY
SOUTH INTO THE AREA DURING THE DAY ON THE BACK SIDE OF PASSING
SHORTWAVE AND THIS WILL BEGIN A DRIER TREND THROUGH MIDWEEK.
SUITABLE MOISTURE AHD AND ALONG FRONTAL BOUNDARY WITH INSTABILITY
AND FORCING SHOULD HELP PRODUCE SCT SHOWERS WITH SOME AFTN THUNDER
ACROSS THE AREA. WENT A LITTLE LOWER THAN POP GUID HOWEVER DUE TO
DRYING INDICATED FROM N-S.

TUE-WED...
HIGH PRES WITH LWR PWAT AIR MASS/EASTERLY WINDS WILL BUILD SWD DURG
THE DAY ON TUE. EXPECT MUCH LWR CVRG OF DIURNAL PRECIP...WITH JUST A
SLGT CHC OVER THE SOUTHERN CWA...AND AROUND LAKE OKEE TO THE COAST.
WITH A RELATIVELY DRIER AIR MASS IN PLACE OVER MOST OF THE CWA
WED...SLGT CHC FOR DIURNAL SHRA/TS CONFINED TO NR LAKE OKEE.

PREVIOUS DISCUSSION...THU-SUN...
FLAT MID LVL RIDGE EXTENDING FROM THE GOMEX ACROSS FL WILL
BUILD/EXPAND SIGNIFICANTLY OVER THE ERN/SERN CONUS THROUGH THE END
OF NEXT WEEK...WITH FAIRLY DEEP TROUGHS GETTING CARVED OUT OVER THE
WRN CONUS AND WRN-CTRL ATLC. AT THE SFC...WEAK RIDGE OVER CTRL FL
THU/FRI WILL GRDLY GIVE WAY TO A LARGER SFC HIGH FARTHER NORTH OVER
THE WRN ATLC...WHICH WILL BE PUSHING A WEAK "BACKDOOR" TYPE FRONTAL
TROUGH TWD NORTH FL BY NEXT WEEKEND. WEAK SRLY SFC WINDS THU/FRI
WILL BACK MORE TO ERLY AND INCRS AS A RESULT. THIS TYPE OF  PATTERN
WITH RIDGING ALOFT/WEAK STEERING WINDS WILL FAVOR A MORE CLIMO
(30-40) TYPE POP REGIME WITH INTR COS HAVING A LTL BETTER CHC FOR
DIURNAL CONVECTION. AS SUCH...HAVE FAVORED THE INTR COS BY ABOUT 10%
FROM FRI THROUGH THE WEEKEND.

&&

.AVIATION...
SCT SHRA/TSRA...SOME STRONG AS EAST COAST BOUNDARY INTERACTS WITH
PRE-EXISTING ACTIVITY LATER THIS AFTN. TEMPO IFR/MVFR CONDS INVOF OF
ANY STORMS THROUGH 02Z. ISOLD TSRA CONTINUING OVER ATLC WATERS AFTER
02Z. A FEW STORMS MAY BECOME STRONG WITH LOCALLY HEAVY
DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN
EXCESS OF 35 KTS

&&

.MARINE...
MAIN CONCERN THIS AFTERNOON/EVENING WILL BE STORMS MOVING OFFSHORE
FROM THE MAINLAND. SEAS GENERALLY LESS THAN 2 FT WITH LOCALLY HIGHER
WINDS AND SEAS NEAR STORMS THROUGH 10PM. SEAS 2 FT OR LESS AGAIN
MONDAY WITH ANOTHER ROUND OF LATE AFTERNOON STORMS MOVING OFFSHORE.

SEAS GRDLY BUILD TO 2-4FT FROM LATE TUE INTO WED AS SFC HIGH TO THE
NORTH CAUSES WINDS TO SHIFT TO NE-E AND FRESHEN. HIGH WILL SAG SEWD
AND WEAKEN...WITH WINDS/SEAS SLOWLY SUBSIDING BACK TO 1-2FT BY
THU/THU NGT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  88  74  89 /  40  50  20  10
MCO  76  91  75  93 /  30  50  20  10
MLB  77  91  76  88 /  40  50  20  10
VRB  76  90  75  88 /  40  50  20  10
LEE  77  91  75  93 /  30  50  20  10
SFB  78  93  75  94 /  30  50  20  10
ORL  78  91  76  93 /  30  50  20  10
FPR  75  91  75  89 /  40  50  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...PENDERGRAST
LONG TERM....HAGEMEYER
Hazardous weather outlook, Jun 6, 12:07 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1207 PM EDT SUN JUN 6 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1207 PM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO MOVE EAST
AT 15 TO 20 MPH ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AND
INTO THE EARLY EVENING.

LIGHTNING STORMS WILL INCREASE FROM MID AFTERNOON THROUGH SUNSET
AS THE WEST COAST SEA BREEZE PUSHES INLAND. THE WEST COAST BREEZE
WILL MOVE INLAND AT A RAPID PACE AND COLLIDE BY LATE AFTERNOON
NEAR A LINE FROM NORTHERN BREVARD COUNTY...TO THE EAST SHORE OF
LAKE OKEECHOBEE. STORMS WILL LINGER THROUGH THE EARLY EVENING
HOURS.

THE GREATEST STORM THREAT WILL BE FREQUENT CLOUD-TO-GROUND
LIGHTNING...THOUGH SOME STORMS MAY PRODUCE WIND GUSTS NEAR 50
MPH...SMALL HAIL. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE
POSSIBLE...MAINLY NEAR BOUNDARY COLLISIONS.

...MARINE THUNDERSTORM GUST IMPACT...
THERE IS A MODERATE THREAT OF LIGHTNING STORMS PRODUCING WIND
GUSTS OF 35 KNOTS OVER LARGER INLAND LAKES AND NEAR THE
INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. BOATERS SHOULD BE
ALERT FOR STRONG STORMS MOVING OVER THE NEARSHORE WATERS AND
INLAND LAKES FROM THE WEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NUMEROUS AFTERNOON AND EVENING SHOWERS AND LIGHTNING STORMS ARE
EXPECTED MONDAY. STORM CHANCES WILL DECREASE SIGNIFICANTLY BOTH
TUESDAY AND WEDNESDAY...WITH SCATTERED COVERAGE OF STORMS EXPECTED
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF A SEVERE WEATHER WARNING IS ISSUED.

PENDERGRAST

In the hours before

Special weather statement, Jun 6, 3:11 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT SUN JUN 6 2010

FLZ045-053-061945-
ORANGE-OSCEOLA-
311 PM EDT SUN JUN 6 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 345 PM EDT.

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CAMPBELL
TO KISSIMMEE...MOVING EAST AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2839 8121 2823 8117 2816 8147 2837 8151
TIME...MOT...LOC 1911Z 256DEG 16KT 2827 8139

JP
Special weather statement, Jun 6, 3:20 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SUN JUN 6 2010

FLZ141-062000-
COASTAL VOLUSIA COUNTY-
320 PM EDT SUN JUN 6 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER EASTERN VOLUSIA COUNTY...

* UNTIL 400 PM EDT.

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER NEW
SMYRNA BEACH...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE WILBUR BY THE SEA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2910 8091 2908 8091 2906 8089 2900 8086
      2898 8084 2897 8086 2898 8087 2898 8089
      2896 8088 2893 8094 2908 8106 2915 8096
TIME...MOT...LOC 1920Z 236DEG 13KT 2905 8091

JP
Local storm report, Jun 6, 3:30 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     5 ENE INTERCESSION CITY 28.29N 81.44W
06/06/2010  M47 MPH          OSCEOLA            FL   AWOS

            41 KNOT WIND GUST AT KISSIMMEE GATEWAY AIRPORT

&&

LJ
Local storm report, Jun 6, 3:59 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     3 NNW NEW SMYRNA BEACH  29.06N 80.95W
06/06/2010  M44 MPH          VOLUSIA            FL   AWOS

            38 KNOT GUST AT NEW SMYRNA BEACH MUNICIPAL AIRPORT

&&

LJ
Special weather statement, Jun 6, 4:37 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT SUN JUN 6 2010

FLZ147-062130-
NORTHERN BREVARD COUNTY-
437 PM EDT SUN JUN 6 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...

* UNTIL 530 PM EDT.

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
OVER KENNEDY SPACE CENTER...MOVING EAST AT 15 MPH. OTHER STRONG
STORMS WILL BUILD OVER AREAS INCLUDING MERRITT ISLAND...PORT
CANAVERAL...CAPE CANAVERAL AND COCOA BEACH DURING THE LATE AFTERNOON.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2834 8060 2834 8062 2839 8063 2853 8058
      2858 8060 2843 8066 2834 8065 2834 8066
      2834 8071 2848 8074 2834 8072 2834 8084
      2862 8087 2863 8080 2847 8075 2860 8073
      2863 8078 2865 8062 2859 8057
TIME...MOT...LOC 2034Z 256DEG 15KT 2854 8070

52
Local storm report, Jun 6, 4:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     4 NNE PORT SAINT JOHN   28.53N 80.77W
06/06/2010  M45 MPH          AMZ552             FL   OTHER FEDERAL

            39 KNOT GUST RECORDED ON WIND TOWER AT A HEIGHT OF 54
            FEET

&&

LJ

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:11 PM EDTSpecial Weather StatementMLBOrange34 min
Jun 6, 3:20 PM EDTSpecial Weather StatementMLBVolusia40 min
Jun 6, 4:32 PM EDTSpecial Marine WarningMLB88 min
Jun 6, 4:37 PM EDTSpecial Weather StatementMLBBrevard53 min
Jun 6, 5:11 PM EDTSpecial Weather StatementMLBVolusia64 min
Jun 6, 5:20 PM EDTSpecial Marine WarningMLB55 min
Jun 6, 6:01 PM EDTAreal Flood AdvisoryMLBVolusia89 min
Jun 6, 7:17 PM EDTSpecial Weather StatementMLBIndian River58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.